Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

July 12, 2020Stewart County, Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2020, 6:13 PM EDT for Stewart County, Webster County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2020, 6:13 PM EDT (22:13 UTC)
Expired
Jul 12, 2020, 7:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Stewart County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 96 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS82 KFFC 122213
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Sun Jul 12 2020
 
GAZ102-103-122300-
Stewart GA-Webster GA-
613 PM EDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND WEBSTER COUNTIES
UNTIL 700 PM EDT...

At 612 PM EDT...strong winds ahead of a line of strong thunderstorms 
was along a line extending from near South Fort Benning to near 
Florence Marina State Park to Lugo...and moving east at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lumpkin, Preston, Richland, Weston, Seminole, Charles, Kimbrough,
Florence Marina State Park, Westville, Brooklyn, Leveretts, Troutman,
Omaha, Sanford, Church Hill, Centerpoint, Dumas, Louvale and
Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
      3199 8507 3209 8505 3219 8499 3220 8496
      3221 8498 3222 8497 3223 8492 3223 8462
      3219 8459 3219 8457 3218 8456 3217 8454
      3213 8453 3213 8446 3212 8445 3193 8444
TIME...MOT...LOC 2212Z 290DEG 35KT 3223 8482 3208 8499 3196 8519 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:15 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 12, 3:15 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Sun Jul 12 2020

.SHORT TERM /Rest of today through Monday Night/...

Tricky near term fcst as the persistent MCS propagating southward
across Alabama continues to stay just west of the CWA boundary and
has primarily allowed the lofted mid/upper cloud shield to extend
across north GA so far limiting diurnal destabilization. While
this complex should follow along the tight instability axis still
west of the area, the leading edge and outflow could aid its
environment and end up pushing into western portions of central GA
late this afternoon into evening. Also watching possible isolated
convective development behind this system later this evening as
the upper wave axis traverses the area mainly in the 00-06z period
and holding onto some chance pops accordingly but uncertainty
remains high. Any residual moisture from the MCS could end up
advecting in some lower stratus or possible fog into parts of the
western CWA for Monday morning with the light low level westerly
fetch so will need to monitor evening trends as well.

Monday looks less impactful as the enhanced moisture and
aforementioned shortwave axis will allow some slight to chance
pops more confined to southern and eastern portions of central GA,
otherwise isolated chance for orographically enhanced convection
in the northeast mtns and rest of area should remain dry under NW
ridging.

Temps thru period should remain right near climo norms and
expecting highs Monday generally in low 90s north to mid 90s
south.

Baker

&&

.LONG TERM /Tuesday through Sunday/...

Upper level ridging will slowly build eastward into the Tennessee
Valley through the long term periods. A weak surface boundary will
linger over portions of central and south Georgia through mid week
but will have limited moisture to work with.  This pattern will lend
itself to isolated to scattered diurnally driven showers and
thunderstorms through the work week with afternoon highs in the 90s
across much of the area, with mid to upper 90s across a large portion
of the forecast area Tuesday through Friday. Heat indices will be
near 100 across portions of north GA with 100-105 across central
GA through next weekend. Although long term models are in pretty
good agreement, GFS continues to trend toward a wetter pattern
Thursday and beyond, with POPs likely on Sunday.

Atwell

&&

.AVIATION...
18Z Update...
Initial VFR conditions with possible few cu 4-6 kft and some
mid/upper level cigs from cloud shield of convective complex
pushing southward across Alabama. Think most storm activity
should stay west of the sites except for perhaps CSG after about
20/21z but will carry VCSH and tempo SHRA for near ATL. Cannot
rule out some evening isolated development with main upper wave
axis but confidence still low on and will monitor trends. Some
MVFR cigs could flirt with sites near ATL and CSG Monday morning but
greater chance for CSG. Winds mainly NW to SW 5-8 kts with 3-5 kts
overnight (calm in south). Precip chances too low for Monday so
just mainly SCT cu 4-6 kft.

//ATL Confidence...18Z Update...
Low on shower/storm potential this afternoon and evening.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  93  71  95 /  30  20  10  10
Atlanta         71  91  71  93 /  30  10  10  10
Blairsville     64  84  63  87 /  40  20  10  10
Cartersville    68  90  67  93 /  40  10  10   5
Columbus        73  94  73  97 /  40  20  10  10
Gainesville     70  89  69  91 /  30  10  10  10
Macon           73  94  72  96 /  30  20  10  10
Rome            69  90  68  94 /  30  10  10   5
Peachtree City  70  91  69  94 /  40  10  10  10
Vidalia         75  95  74  97 /  10  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Atwell
AVIATION...Baker
Hazardous weather outlook, Jul 12, 11:32 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1132 AM EDT Sun Jul 12 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1132 AM EDT Sun Jul 12 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible for much of north and
central Georgia into tonight. Some storms could be severe with
damaging winds, large hail, frequent lightning and locally heavy
rainfall. The best chance for severe storms will favor north and
west Georgia this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to scattered thunderstorms are expected for portions
of north and central Georgia on Monday and for mainly southern portions
of central Georgia Tuesday and Wednesday.

Scattered to numerous thunderstorms are expected across the entire
area Thursday through Saturday. Some storms will be strong
with gusty winds, frequent lightning and locally heavy rainfall.

Heat indices of 100 to 105 can be expected over portions of
central Georgia on Monday and over central and portions
of north Georgia Tuesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Jul 12, 4:44 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Sun Jul 12 2020

GAZ066-078-122115-
Harris GA-Troup GA-
444 PM EDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 515 PM EDT...

At 444 PM EDT...the leading edge of a line of strong thunderstorms
was along a line extending from Abbottsford to Rocky Point to
Denson...and moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
LaGrange, West Point, Mountville, Cannonville, State Line Park,
Abbottsford, Piedmont Heights, Big Springs, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3304 8488 3289 8490 3276 8511 3277 8513
      3277 8512 3281 8517 3283 8517 3285 8515
      3286 8519 3311 8523
TIME...MOT...LOC 2044Z 289DEG 27KT 3306 8521 3299 8522 3292 8529

WIND...40MPH
Special weather statement, Jul 12, 5:06 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Sun Jul 12 2020

GAZ078-089-122145-
Harris GA-Muscogee GA-
506 PM EDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS AND WESTERN MUSCOGEE
COUNTIES UNTIL 545 PM EDT...

At 505 PM EDT...a line of strong thunderstorms was along a line
extending from near West Point to Beulah to near Griffen Mill
Alabama...and moving southeast at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Columbus, Hamilton, Pine Mountain, Bibb City, Goat Rock Lake, Laurel
Hills, Green Island Hills, Vista Terrace, Cataula, Columbus
Metropolitan Airport, Rose Hill, Mountain Hill, Benning Hills,
Avondale, Benning Park, Fortson, Mulberry Grove, Whitesville-Pine
Lake, Saint Marys Hills and Edgewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3285 8484 3255 8482 3239 8491 3237 8496
      3239 8499 3239 8497 3241 8498 3243 8496
      3245 8500 3252 8500 3258 8507 3264 8511
      3266 8509 3269 8512 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3287 8519
TIME...MOT...LOC 2105Z 292DEG 28KT 3283 8521 3269 8520 3259 8525

WIND...50MPH
Local storm report, Jul 12, 6:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT SUN JUL 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     1 NE GREEN ISLAND HILLS 32.54N  85.00W
07/12/2020                   MUSCOGEE           GA   AMATEUR RADIO

            MULTIPLE TREES DOWN ALONG RIVER RD BETWEEN BRADLEY PARK
            DR AND DOUBLE CHURCHES RD

&&

EVENT NUMBER FFC2000885

LUSK
Special weather statement, Jul 12, 6:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
605 PM EDT Sun Jul 12 2020

GAZ079-080-090-091-122230-
Chattahoochee GA-Taylor GA-Marion GA-Talbot GA-
605 PM EDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHWESTERN
TAYLOR...MARION AND SOUTHWESTERN TALBOT COUNTIES UNTIL 630 PM EDT...

At 605 PM EDT...a line of strong thunderstorms was along a line
extending from Baughville to Juniper to near West Fort Benning to
Jamestown...and moving east at 35 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Buena Vista, Cusseta, Junction City, Geneva, Brantley, Christopher,
Juniper, Charing, Jamestown/south Fort Benning, Baughville, Renfroe,
Oakland, Manta, Zellobee, Mauk, Box Springs, Tazewell, Marion Estates
and Eelbeck/West Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3220 8460 3223 8462 3223 8480 3225 8491
      3226 8489 3227 8490 3241 8476 3251 8472
      3253 8468 3256 8467 3256 8469 3266 8469
      3261 8440 3251 8434 3243 8436 3241 8439
      3234 8439 3219 8455
TIME...MOT...LOC 2205Z 283DEG 32KT 3263 8466 3253 8463 3241 8469 3228
8483

WIND...50MPH
Special weather statement, Jul 12, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Sun Jul 12 2020

GAZ102-103-122300-
Stewart GA-Webster GA-
613 PM EDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND WEBSTER COUNTIES
UNTIL 700 PM EDT...

At 612 PM EDT...strong winds ahead of a line of strong thunderstorms
was along a line extending from near South Fort Benning to near
Florence Marina State Park to Lugo...and moving east at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lumpkin, Preston, Richland, Weston, Seminole, Charles, Kimbrough,
Florence Marina State Park, Westville, Brooklyn, Leveretts, Troutman,
Omaha, Sanford, Church Hill, Centerpoint, Dumas, Louvale and
Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
      3199 8507 3209 8505 3219 8499 3220 8496
      3221 8498 3222 8497 3223 8492 3223 8462
      3219 8459 3219 8457 3218 8456 3217 8454
      3213 8453 3213 8446 3212 8445 3193 8444
TIME...MOT...LOC 2212Z 290DEG 35KT 3223 8482 3208 8499 3196 8519

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:44 PM EDTSpecial Weather StatementFFCTroup31 min
Jul 12, 5:06 PM EDTSpecial Weather StatementFFCHarris, Muscogee39 min
Jul 12, 5:23 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee, Talbot52 min
Jul 12, 5:40 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee, Talbot50 min
Jul 12, 6:05 PM EDTSpecial Weather StatementFFCChattahoochee, Marion25 min
Jul 12, 6:29 PM EDTSpecial Weather StatementFFCMarion31 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.